Alert archive / Kansas / Red Flag Warnings in 2020

Red Flag Warning 26, NWS Goodland, KS

October 4, 2020Cheyenne County, Kit Carson County, Yuma County, Colorado; 9 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this red flag warning at Oct 4, 2020, 2:26 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 9 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 5, 2020, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2020, 2:26 AM MDT (08:26 UTC)
In effect from
Oct 5, 2020, 11:00 AM MDT
Expired
Oct 5, 2020, 6:00 PM MDT
In force
7 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 16 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 8.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2020-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2020-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2331 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

389 
WWUS83 KGLD 040826
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
226 AM MDT Sun Oct 4 2020

...Red Flag Warning and Fire Weather Watch from mid-day through 
early evening on Monday...

.High temperatures near 90 degrees along with dry conditions will
bring afternoon minimum relative humidity values down below 15 
percent with some locations as low as 10 percent. Gusty northwet
winds between 20 and 30 mph are expected during the afternoon.
this combination of conditions will produce critical fire weather
conditions where any fire could display extreme fire behavior and
spread rapidly.

COZ252>254-KSZ001-013-027-041-NEZ079-042200-
/O.NEW.KGLD.FW.W.0026.201005T1700Z-201006T0000Z/
Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Dundy-
226 AM MDT Sun Oct 4 2020 /326 AM CDT Sun Oct 4 2020/

...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 6 PM
MDT /7 PM CDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001...013...027...041...079...252...253 AND 254...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM MDT /noon CDT/ to 6 PM MDT /7 PM CDT/ Monday.

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace and 
  Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 
  079 Dundy.

* Winds...Northwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ002-003-014-028-042-NEZ080-081-042200-
/O.NEW.KGLD.FW.A.0012.201005T1700Z-201006T0000Z/
Rawlins-Decatur-Thomas-Logan-Wichita-Hitchcock-Red Willow-
326 AM CDT Sun Oct 4 2020

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 002...003...014...028...042...080 AND 081...

The National Weather Service in Goodland has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Monday afternoon through Monday evening.

* Affected Area...In Kansas...Fire Weather Zone 002 Rawlins... 
  Fire Weather Zone 003 Decatur...Fire Weather Zone 014 Thomas...
   Fire Weather Zone 028 Logan and Fire Weather Zone 042 
  Wichita. In Nebraska...Fire Weather Zone 080 Hitchcock and 
  Fire Weather Zone 081 Red Willow.

* Winds...Northwest 10 to 20 mph with gusts up to 25 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
6 follow-up statements
731 
WWUS83 KGLD 041753
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
1153 AM MDT Sun Oct 4 2020

...Critical Fire Weather Conditions Expected Monday Afternoon...

KSZ002-003-014-028-042-NEZ080-081-060000-
/O.UPG.KGLD.FW.A.0012.201005T1700Z-201006T0000Z/
/O.EXA.KGLD.FW.W.0026.201005T1700Z-201006T0000Z/
Rawlins-Decatur-Thomas-Logan-Wichita-Hitchcock-Red Willow-
1253 PM CDT Sun Oct 4 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...003...
014...028...042...080 AND 081...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 7 PM CDT Monday. The Fire Weather Watch is no longer
in effect.

* Affected Area...In Kansas...Fire Weather Zone 002 Rawlins... 
  Fire Weather Zone 003 Decatur...Fire Weather Zone 014 Thomas...
   Fire Weather Zone 028 Logan and Fire Weather Zone 042 
  Wichita. In Nebraska...Fire Weather Zone 080 Hitchcock and 
  Fire Weather Zone 081 Red Willow.

* Winds...Northwest 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Extreme and unpredictable fire behavior. Any fires 
  that start may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor burning. Repeating, outdoor burning is not advised
on Monday. Any fires that start may rapidly grow and spread out 
of control.

&&

$$

COZ252>254-KSZ001-013-027-041-NEZ079-060000-
/O.CON.KGLD.FW.W.0026.201005T1700Z-201006T0000Z/
Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Dundy-
1153 AM MDT Sun Oct 4 2020 /1253 PM CDT Sun Oct 4 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/
TO 6 PM MDT /7 PM CDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...013...027...041...079...252...
253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace and 
  Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 
  079 Dundy.

* Winds...Northwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Extreme and unpredictable fire behavior. Any fires 
  that start may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor burning. Repeating, outdoor burning is not advised 
on Monday. Any fires that start may rapidly grow and spread out of
control.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
159 
WWUS83 KGLD 041837
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
1237 PM MDT Sun Oct 4 2020

...Critical fire weather conditions expected across the majority 
of the Tri-State area Monday Afternoon...

COZ252>254-KSZ001>003-013-014-027-028-041-042-NEZ079>081-060000-
/O.CON.KGLD.FW.W.0026.201005T1700Z-201006T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Sherman-Thomas-Wallace-
Logan-Greeley-Wichita-Dundy-Hitchcock-Red Willow-
1237 PM MDT Sun Oct 4 2020 /137 PM CDT Sun Oct 4 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/
TO 6 PM MDT /7 PM CDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...013...027...041...079...252...
253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...
  Fire Weather Zone 013 Sherman...Fire Weather Zone 014 Thomas...
  Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan...
  Fire Weather Zone 041 Greeley and Fire Weather Zone 042 
  Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire 
  Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow.

* Winds...In eastern Colorado and adjacent Kansas and Nebraska
  border counties, Northwest at 15 to 25 mph with gusts up to 35
  mph. Further east, Northwest at 10 to 20 mph with gusts up to 
  30 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Extreme and unpredictable fire behavior. Any fires 
  that start may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor burning. Repeating, outdoor burning is not advised
on Monday. Any fires that start may rapidly grow and spread out
of control.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
460 
WWUS83 KGLD 050737
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
137 AM MDT Mon Oct 5 2020

...Red Flag Warning Today from mid-day through early evening...

.Critical fire weather conditions are expected across a large
portion of the central High Plains region today from mid-day
through early evening due to extremely dry conditions combined
with gusty northwest winds. Any fires that start will have the 
potential to grow quickly and rapidly spread out of control.

COZ252>254-KSZ001>003-013-014-027-028-041-042-NEZ079>081-060000-
/O.CON.KGLD.FW.W.0026.201005T1700Z-201006T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Sherman-Thomas-Wallace-
Logan-Greeley-Wichita-Dundy-Hitchcock-Red Willow-
137 AM MDT Mon Oct 5 2020 /237 AM CDT Mon Oct 5 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/
THIS MORNING TO 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...
014...027...028...041...042...079...080...081...252...253 AND
254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...
  Fire Weather Zone 013 Sherman...Fire Weather Zone 014 Thomas...
  Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan...
  Fire Weather Zone 041 Greeley and Fire Weather Zone 042 
  Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire 
  Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow.

* Winds...Northwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor burning. Repeating, outdoor burning is not advised
on Monday. Any fires that start may rapidly grow and spread out
of control.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
586 
WWUS83 KGLD 051635
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
1035 AM MDT Mon Oct 5 2020

...Red Flag Warning Today from mid-day through early evening...

.Critical fire weather conditions are expected across a large
portion of the central High Plains region today from mid-day
through early evening due to extremely dry conditions combined
with gusty northwest winds. Any fires that start will have the
potential to grow quickly and rapidly spread out of control.

COZ252>254-KSZ001>003-013-014-027-028-041-042-NEZ079>081-060000-
/O.CON.KGLD.FW.W.0026.201005T1700Z-201006T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Sherman-Thomas-Wallace-
Logan-Greeley-Wichita-Dundy-Hitchcock-Red Willow-
1035 AM MDT Mon Oct 5 2020 /1135 AM CDT Mon Oct 5 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 001...002...003...013...014...027...028...041...042...079...
080...081...252...253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...
  Fire Weather Zone 013 Sherman...Fire Weather Zone 014 Thomas...
  Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan...
  Fire Weather Zone 041 Greeley and Fire Weather Zone 042 
  Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire 
  Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow.

* Winds...Northwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor burning. Repeating, outdoor burning is not advised
on Monday. Any fires that start may rapidly grow and spread out
of control.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
712 
WWUS83 KGLD 052037
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
237 PM MDT Mon Oct 5 2020

...Red Flag Warning Today from mid-day through early evening...

.Critical fire weather conditions are expected across a large
portion of the central High Plains region today through early 
evening due to extremely dry conditions combined with gusty 
northwest winds. Any fires that start will have the potential to 
grow quickly and rapidly spread out of control.

COZ252>254-KSZ001>003-013-014-027-028-041-042-NEZ079>081-060000-
/O.CON.KGLD.FW.W.0026.000000T0000Z-201006T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Sherman-Thomas-Wallace-
Logan-Greeley-Wichita-Dundy-Hitchcock-Red Willow-
237 PM MDT Mon Oct 5 2020 /337 PM CDT Mon Oct 5 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 001...002...003...013...014...027...028...041...042...079...
080...081...252...253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...
  Fire Weather Zone 013 Sherman...Fire Weather Zone 014 Thomas...
  Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan...
  Fire Weather Zone 041 Greeley and Fire Weather Zone 042 
  Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire 
  Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow.

* Winds...North 15 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor burning. Repeating, outdoor burning is not advised
on Monday. Any fires that start may rapidly grow and spread out
of control.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
157 
WWUS83 KGLD 060005
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
605 PM MDT Mon Oct 5 2020

COZ252>254-KSZ001>003-013-014-027-028-041-042-NEZ079>081-060115-
/O.EXP.KGLD.FW.W.0026.000000T0000Z-201006T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Sherman-Thomas-Wallace-
Logan-Greeley-Wichita-Dundy-Hitchcock-Red Willow-
605 PM MDT Mon Oct 5 2020 /705 PM CDT Mon Oct 5 2020/

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...002...003...013...014...027...028... 
041...042...079...080...081...252...253 AND 254...

Critical fire weather conditions are no longer expected.
Therefore, the Red Flag Warning will be allowed to expire on time. 

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Oct 4, 1:46 AM MDT, 40 minutes earlier.

Area forecast discussion, Oct 4, 1:46 AM MDT, 40 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
146 AM MDT Sun Oct 4 2020

.UPDATE...
Issued at 648 PM MDT Sat Oct 3 2020

Based on latest data, and in consideration with what happened for
temperatures, wind, dew points the last couple of nights, have
decided to issue a frost advisory for most of the forecast area.

This was a tough call. Tonight is going to be a great setup for
radiational cooling. Winds will be on the light side, clear sky,
and dew points west of a Norton to Hoxie and Oakley line will
fall into the upper 20s and low 30s for the most part. Latest data
indicates the dew points increase outside the advisory area.
Therefore, confidence is not high enough to expand the advisory to
include additional counties. Confidence is barely high enough to
issue the current advisory, since the forecast is dependent on
good radiational cooling.

Last night the there was a three to five degree spread in the
temperature/dew point at many sites, with similar winds to
tonight. Models usually don't go cool enough in this kind of
setup, as was seen the last two nights. Based on all this, decided
to issue the frost advisory. Would not be surprised if lows fall
into the upper 20s in low lying areas.

&&

.SHORT TERM...(This evening through Monday night)
Issued at 255 PM MDT Sat Oct 3 2020

Overview: A highly amplified/blocked synoptic pattern --
characterized by deep ridging aloft over the western CONUS and
deep troughing aloft over the eastern CONUS -- will begin to
transition/break down into a more progressive/unidirectional
pattern early next week.

This Evening through Sunday night: Ongoing northerly low-level
flow /neutral thermal advection/ will give way to southerly return
flow /weak warm advection/ on Sunday -- as broad sfc high
pressure over the Central/Northern Plains progresses eastward to
the MS River Valley. Light winds and mostly clear skies should
allow for optimal radiational cooling tonight -- with lows
generally in the mid-upper 30s. Patchy frost cannot be ruled out
along/north of Hwy 36 in KS/NE, though, with sfc dewpoints at-or-
above freezing in most locations, frost formation remains
uncertain. High temperatures on Sunday are anticipated to rebound
into the mid- upper 70s.

Mon-Mon Night: Weak low-level warm advection and further airmass
modification should yield highs in the mid-upper 80s on Monday,
with minimum RHs ranging from 10-20%, driest west of Hwy 83.
Although some uncertainty persists with regard to the depth of the
mixed layer /quality of mixing/ Monday afternoon, fcst soundings
suggest that 20-30 knot WNW-NW flow will be present throughout the
lowest 5-10 KFT (850-700 mb). With this in mind, critical/near-
critical fire weather conditions are anticipated, particularly
west of Highway 83 -- where a Red Flag Warning may ultimately be
necessary.

.LONG TERM...(Wednesday through Saturday)
Issued at 145 AM MDT Sun Oct 4 2020

At the beginning of the long term period, the Tri-State area will be
located beneath an upper level high. The high will continue to move
east as a weak upper level trough pushes east to enter the Southern
Plains on Thursday. As the low moves across Texas on Thursday, the
ridge will weaken bringing a more zonal pattern across much of the
CONUS Friday. Current guidance suggests the passage of a shortwave
trough across the Central Plains overnight Thursday into Friday
morning. The models are in disagreement over the timing of the
passage with the Euro trending towards a Friday morning to near noon
time frame. The GFS has an earlier solution with passage occurring
late Thursday night into early Friday. Both troughs at the end of
the week will bring very little relief to dry conditions with RH
values at the 850 mb level only expected to peak for the period in
the 40 percent range early Thursday morning. For the remainder of
the forecast period, a mostly westerly zonal pattern will continue
across much of the country with the models indicating very weak
ridging late Friday night into Saturday ahead of more shortwave
troughs passing through Saturday evening.

At the surface, the area will remain dry through the period with
near critical fire weather conditions possible each day. Wednesday
and Thursday, the main area of concern is along and west of Hwy 27
as RH values are forecasted to drop into the mid teens each
afternoon. Wednesday, the winds are expected to shift from west to
southeast throughout the day and gusting near 20 mph. Thursday, the
winds will become slightly stronger gusting between 15-30 mph from
the south. The strongest gusts are currently expected to occur in
Wallace, Greeley, and Wichita counties. RH values are expected to
drop into the upper teens to 20% during the afternoon. Friday and
Saturday the area of concern is expected to expand eastward along
Hwy 25. Friday, RH values could drop near 10% west of the Colorado
border with values in the mid-upper teens along and west of Hwy 25.
Winds are currently forecasted to shift from south to west and back
to south throughout the day with gusts up to 20 mph. Overnight
Friday into Saturday, the winds will shift back west gradually
becoming southeast throughout the day with gusts to 20 mph.
Saturday, the RH values will slightly increase ranging from the mid
to upper teens from eastern Colorado to Hwy 25. Fire weather
conditions will continue to be monitored closely for any changes
that could warrant increased fire weather conditions and potential
issuance of fire weather products, especially for Thursday. High
temperatures throughout the period are forecasted to range in the
80s across the Tri-State area. Low temperatures are expected to be
in the middle 40s to lower 50s each night. In the far eastern
portions of Norton and Graham counties, low temperatures may only
cool to the mid 50s Thursday night.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1044 PM MDT Sat Oct 3 2020

VFR conditions forecast for the TAFs. Light winds will continue
through the period. Winds will be variable for a few hours then
become more from the south.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Frost Advisory until 8 AM MDT /9 AM CDT/ this morning for
     KSZ001>003-013-014-027-028-041-042.

     Fire Weather Watch from Monday afternoon through Monday evening
     for KSZ002-003-014-028-042.

     Red Flag Warning from 11 AM MDT /noon CDT/ to 6 PM MDT /7 PM
     CDT/ Monday for KSZ001-013-027-041.

CO...Frost Advisory until 8 AM MDT this morning for COZ090>092.

     Red Flag Warning from 11 AM to 6 PM MDT Monday for COZ252>254.

NE...Frost Advisory until 8 AM MDT /9 AM CDT/ this morning for
     NEZ079>081.

     Fire Weather Watch from Monday afternoon through Monday evening
     for NEZ080-081.

     Red Flag Warning from 11 AM to 6 PM MDT Monday for NEZ079.

&&

UPDATE...JTL
SHORT TERM...VINCENT
LONG TERM...KMK
AVIATION...JTL
Hazardous weather outlook, Oct 3, 7:08 PM MDT, 7 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
708 PM MDT Sat Oct 3 2020

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-050115-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
708 PM MDT Sat Oct 3 2020 /808 PM CDT Sat Oct 3 2020/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TONIGHT...

A frost advisory is in effect for counties along and west of a Leoti
to Colby and Oberlin line through mid morning Sunday. Temperatures in
the low to mid 30s are expected. However temperatures may fall into
the upper 20s in low lying areas within the advisory.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...

Near critical to critical fire weather conditions are expected
Monday afternoon, mainly west of a line from Stratton, Nebraska to
Tribune, Kansas. Elevated to near critical fire weather conditions
are possible each afternoon through the remainder of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

JTL

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 6:37 PM MDTFrost AdvisoryGLDCheyenne, Kit Carson, Yuma13 hr
Oct 4, 2:26 AM MDTFire Weather WatchGLDDecatur, Logan, Rawlins, Thomas, Wichita9 hr

Nearby

Red Flag Warnings in Kansas, 2020Red Flag Warnings in Colorado, 2020Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.